Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

January 13, 2016Orleans County, New York

NWS Buffalo, NY issued this special weather statement at Jan 13, 2016, 9:38 AM EST for Orleans County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2016, 9:38 AM EST (14:38 UTC)
Expired
Jan 13, 2016, 10:45 AM EST
In force
67 min
Issued by
NWS Buffalo, NY

County Orleans County, NY

The radar

The Buffalo radar (KBUF), 53 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WWUS81 KBUF 131438
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
938 AM EST WED JAN 13 2016
 
NYZ001-002-131545-
ORLEANS-NIAGARA-
938 AM EST WED JAN 13 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHERN ORLEANS AND
NORTHEASTERN NIAGARA COUNTIES...

AT 935 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 1 TO 2 INCHES PER HOUR WAS LOCATED ALONG THE LAKE ONTARIO SHORE
FROM OLCOTT TO LYNDONVILLE AND MEDINA. THIS BAND OF SNOW
WILL CONTINUE TO MOVE NORTHEAST AND WEAKEN THROUGH LATE MORNING.

LOCATIONS IMPACTED INCLUDE...
ALBION...LAKESIDE BEACH STATE PARK...WATERPORT...POINT BREEZE...
KENT...GAINES...LYNDONVILLE...BARKER AND OLCOTT.

MOTORISTS SHOULD BE PREPARED FOR VERY POOR VISIBILITY AND SNOW
COVERED ROADS THIS MORNING. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

LAT...LON 4336 7863 4338 7849 4337 7825 4338 7809
      4337 7803 4322 7814 4334 7870

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 13, 6:20 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jan 13, 6:20 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
620 AM EST WED JAN 13 2016

.SYNOPSIS...
A COLD NORTHWEST FLOW WILL CONTINUE TO GENERATE SIGNIFICANT LAKE
SNOWS SOUTHEAST OF BOTH LAKES ERIE AND ONTARIO THROUGH MUCH OF
TODAY. THE LAKE SNOWS WILL DRIFT NORTH TOWARDS BUFFALO AND
WATERTOWN LATER THIS AFTERNOON AND TONIGHT...LIKELY RESULTING IN
ACCUMULATING LAKE SNOWS FOR EACH OF THOSE METROPOLITAN AREAS.
ADDITIONAL LAKE SNOWS ARE EXPECTED TO TAPER OFF THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

...LAKE EFFECT SNOWS CONTINUE TODAY AND TONIGHT...

A BROAD 500MB TROUGH OVER THE GREAT LAKES THIS MORNING CONTINUES TO
KEEP A CYCLONIC FLOW OF ARCTIC SOURCED AIR MOVING ACROSS THE REGION.
THIS IS TRIGGERING LAKE EFFECT SNOWS SOUTHEAST OF THE LAKES WITH
DETAILS BELOW. OUTSIDE OF THE LAKE EFFECT EXPECT BELOW NORMAL
TEMPERATURES AND BREEZY WINDS TO CONTINUE TODAY WITH SOME SCATTERED
LIGHT SNOW SHOWERS COMING TONIGHT AS A WEAK AREA OF LOW PRESSURE AND
SHORTWAVE TROUGH SHIFT OVER THE FORECAST AREA.

OFF LAKE ERIE...KBUF RADAR SHOWS MULTIPLE NARROW BANDS OF LAKE
EFFECT SOUTHEAST OF THE LAKE THIS MORNING UNDER A MEAN 280 STEERING
FLOW. RADAR ESTIMATED SNOWFALL RATES OF A HALF INCH PER HOUR ARE
SHOWING UP IN THE CENTER OF TWO MORE DOMINATE BANDS. ONE EXTENDING
FROM ABOUT WESTFIELD EAST-SOUTHEAST TO ABOUT SALAMANCA AND ANOTHER
FROM JUST NORTH OF SLIVER CREEK TO SPRINGVILLE AND JUST SOUTH OF
DELEVAN. LAKE EFFECT SNOW WARNINGS REMAIN IN EFFECT ACROSS THESE
LOCATIONS. 00Z NAM SHOWS THESE BANDS WILL REMAIN IN PLACE THROUGH
ABOUT MID-MORNING BEFORE THE LOW LEVEL FLOW BEGINS BACKING TO THE
WEST THEN NORTHWEST THROUGH THE DAY IN RESPONSE TO A WEAK SURFACE
LOW SHIFTING ACROSS THE GREAT LAKES AND SURFACE HIGH EXPANDING
BUILDING TOWARD THE SOUTHEAST STATES. AS THIS OCCURS THE LAKE BAND
OR BANDS WILL LIFT NORTH ACROSS SKI COUNTY TOWARD THE BUFFALO
SOUTHTOWNS BY THE TIME OF THE EVENING COMMUTE THEN OVER OR JUST
NORTH OF DOWNTOWN BUFFALO AND THE NORTHTOWNS AND THE SOUTHERN HALF
OF NIAGARA COUNTY AFTER 00Z/7PM. THE NAM BUFKIT TIME-HEIGHT PROFILES
FOR 00Z TONIGHT AT THE BUFFALO FORECAST POINT SHOW AN OMEGA BULLSEYE
WITHIN THE PRIME SNOW GROWTH ZONE AND LAKE EQLS OF 8KFT ALL ADDING
UP TO A STRONG SIGNAL FOR AN INTENSE SNOWBAND AS WINDS ALIGN WITH
THE LONG AXIS OF LAKE ERIE. THE 00Z NCAR ENSEMBLES INDICATE SOME
VARIABILITY IN POTENTIAL SNOWFALL AMOUNTS ACROSS NORTHERN ERIE
COUNTY TONIGHT WITH 00Z-12Z 12-HR ENSEMBLE MEANS SHOWING 3-6 INCHES
AND MAXES OF 10-12 INCHES. NEIGHBOR PROBS OF >6IN OF SNOWFALL
DOWNWIND OF THE LAKE ACROSS BUFFALO RUN ABOVE 90 PERCENT. THE
COMBINATION OF THE OUTPUT FROM THE NCAR ENSEMBLES ALONG WITH 00Z
HIGH RES NESTED 1.33KM NAM AND 00Z SSEO 12-HR SNOWFALL OF 6-8IN HAS
INCREASED CONFIDENCE THIS MORNING TO UPGRADE THE LAKE EFFECT SNOW
WATCH TO A WARNING. SOME MODELS AND OUR CURRENT FORECAST SHOW THE
SNOWBAND WILL DRIFT AS FAR NORTH AS NIAGARA COUNTY FOR A FEW HOURS
OVERNIGHT SO HAVE ISSUED A LAKE EFFECT SNOW ADVISORY WITH THE LATEST
UPDATE. LATE TONIGHT WIND WILL VEER BACK TO NORTHWEST WITH THE LAKE
BAND SETTLING BACK TOWARD THE SOUTHERN TIER AROUND 12Z THURSDAY.

OFF LAKE ONTARIO...KTYX RADAR SHOWS TWO DISTINCT BANDS. ONE WEAKER
BAND IMPACTING NIAGARA AND ORLEANS COUNTY WITH SOME LIGHT SNOW
SHOWERS AND A STRONG SINGLE BAND OF LAKE EFFECT SNOW CLIPPING
NORTHERN MONROE COUNTY THEN EXTENDING ACROSS FAR NORTHEAST
WAYNE...NORTHERN CAYUGA AND FAR WESTERN OSWEGO COUNTIES THIS
MORNING. RADAR SNOW RATE ESTIMATES IN THE STRONGER BAND SHOW AN INCH
OF SNOW PER HOUR WITHIN THE CENTER OF THE BAND. LAKE EFFECT SNOW
WARNINGS ARE IN EFFECT FOR ALL COUNTIES EAST AND SOUTHEAST OF THE
LAKE WITH AN ADVISORY FOR MONROE COUNTY. THESE ARE ALL COVERING FOR
THE CURRENT IMPACTS AND AN EXPECTED NORTHERLY SHIFT LATER TODAY AND
TONIGHT. SIMILAR TO WHAT WILL OCCUR ON LAKE ERIE ALTHOUGH A FEW
HOURS LATER...EXPECT THE SNOW BAND TO REMAIN IN THIS POSITION
THROUGH THE MORNING HOUR THEN LIFT NORTH ACROSS THE EASTERN END OF
LAKE ONTARIO AS WINDS BACK TO SOUTHWEST. THIS WILL SEND THE SNOWBAND
NORTH TO WATERTOWN BY LATE THIS EVENING. NAM BUFKIT PROFILES SHOW
THE BEST PARAMETERS LINING UP FOR KART WITHIN A FEW HOURS EITHER
SIDE OF MIDNIGHT. DURING THIS TIME LAKE EQLS WILL AVERAGE ABOUT 9KFT
WHICH IS PLENTY TALL ENOUGH TO SUPPORT AN INTENSE BAND OF LAKE SNOW.
OUTSIDE OF THE MAIN LAKE EFFECT SNOW BAND...SOME NORTHWESTERLY
UPSLOPE FLOW INTO THE ADIRONDACKS IS FORCING SOME LIGHTER SNOW
SHOWERS OVER EASTERN LEWIS COUNTY.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
WARMER AIR WILL BE MOVING IN STARTING THURSDAY. THE FOCUS FOR
CONTINUED MODERATE LAKE EFFECT SNOWS THURSDAY MORNING WILL BE IN
FAVORED WEST SOUTHWEST FLOW AREAS. OFF LAKE ERIE...JUST SOUTH OF THE
BUFFALO AREA INTO SOUTHERN ERIE AND WYOMING COUNTIES. OF LAKE
ONTARIO....FROM THE NORTHERN TUG HILL TO WATERTOWN. THE LAKE SNOW OF
LAKE ERIE WILL WEAKEN CONSIDERABLE DURING THE DAY THURSDAY AS WARM
AIR LOWER INVERSION HEIGHTS TO LESS THAN 5K FEET. ADDITIONAL
ACCUMULATIONS LIKELY LIMITED TO 1 TO 3 INCHES DURING THE MORNING.
THE WEAKENING TREND WILL TAKE A BIT LONGER EAST OF LAKE ONTARIO BUT
THIS WILL EVENTUALLY TAKE PLACE BY THURSDAY EVENING. ADDITIONAL
ACCUMULATIONS ON THE ORDER OF 3 TO 6 INCHES POSSIBLE.

THURSDAY NIGHT...WARMING WILL CONTINUE AS A WARM FRONT LIFTS
THROUGH THE REGION. THE ASSOCIATED WARM AIR ADVECTION/ISENTROPIC
LIFT MAY GENERATE A BIT OF LIGHT SNOW BUT ANY ACCUMULATIONS WILL
BE VERY MINOR. THERE MAY BE SOME FREEZING DRIZZLE LATE THURSDAY
NIGHT/EARLY FRIDAY MORNING AS MID LEVEL MOISTURE GETS STRIPED AWAY.

FRIDAY WILL BE A WARM DRY WITH OS TEMPERATURES RISING INTO THE UPPER
30S TO MID 40S. ANY LINGERING SNOW SHOWERS WILL BE CONFINED TO AREA
EAST AND SOUTHEAST OF LAKE ONTARIO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FRIDAY NIGHT AND SATURDAY A COMPLEX SYSTEM WILL MOVE INTO THE
OHIO VALLEY AND NORTHEAST. AN INITIAL PARENT LOW AND MID LEVEL
WAVE WILL CROSS THE OHIO VALLEY FRIDAY NIGHT AND EARLY
SATURDAY...WITH THIS SYSTEM GIVING WAY TO SECONDARY COASTAL
CYCLOGENESIS ALONG THE MID ATLANTIC COAST. THE RESULTING COASTAL
LOW WILL MOVE QUICKLY NORTHEAST AND OFFSHORE OF NEW ENGLAND
SATURDAY. THE HAND OFF TO THE COASTAL LOW WILL MAKE THE PRECIP
TYPE A VERY DIFFICULT CALL. INITIALLY TEMPERATURES WILL WARM TO
+2C ALOFT FRIDAY NIGHT WHICH MAY ALLOW PRECIP TO BE RAIN OR A MIX
INITIALLY. ON SATURDAY TEMPERATURES MAY COOL ENOUGH ALOFT AS THE
COASTAL LOW TAKES OVER TO ALLOW FOR A MIX OF RAIN AND SNOW OR
POSSIBLY WET SNOW. IN EITHER CASE...PRECIP AMOUNTS WILL BE
RELATIVELY MINOR AS THE COASTAL LOW WILL ALLOW FORCING TO RAPIDLY
DIMINISH ACROSS OUR AREA AHEAD OF THE INITIAL PARENT LOW.

SATURDAY NIGHT AND SUNDAY COLD AIR COMES ROARING BACK INTO THE
GREAT LAKES AS ANOTHER DEEP TROUGH DIGS INTO THE NORTHEAST QUARTER
OF THE NATION. THIS WILL SET THE STAGE FOR MORE LAKE EFFECT SNOW
FROM SATURDAY NIGHT THROUGH THE FIRST HALF OF NEXT WEEK. INITIALLY
THE FLOW WILL BE WEST OR WEST-SOUTHWEST SATURDAY NIGHT AND
SUNDAY...THEN TRANSITION TO THE NORTHWEST FOR MONDAY AND TUESDAY.
OUTSIDE OF LAKE EFFECT AREAS EXPECT JUST A FEW LIGHT SNOW SHOWERS
FROM TIME TO TIME. AFTER THE BRIEF WARM-UP FRIDAY AND
SATURDAY...TEMPERATURES WILL RETURN TO BELOW NORMAL FOR SUNDAY
THROUGH THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
LAKE EFFECT SNOWS CONTINUE SOUTH AND SOUTHEAST OF LAKE ONTARIO AND
ERIE THIS MORNING. MAINLY VFR OR MVFR CONDITIONS WILL PREVAIL
OUTSIDE OF THE LAKE EFFECT WITH PERIODS OF IFR OR LOWER VIS
IMPACTING KJHW/KIAG/KROC THIS MORNING.

THE ACCUMULATING LAKE SNOWS SOUTHEAST OF BOTH LAKES TODAY WILL
GRADUALLY PUSH NORTHWARD THIS AFTERNOON AND SETTLE NORTHEAST OF THE
LAKES FOR A FEW HOURS OVERNIGHT AS WINDS BECOME SOUTHWEST AHEAD OF
AN APPROACHING WEAK SURFACE LOW. BRINGING IFR OR LOWER IN LAKE EFFECT
SNOW TO KBUF/KIAG AND KART.

OUTLOOK...
THURSDAY...LAKE EFFECT SNOW/ATTENDANT IFR EAST AND NORTHEAST OF
THE LAKES...OTHERWISE MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS. FRIDAY
NIGHT...DETERIORATION TO MVFR/IFR WITH SNOW SHOWERS BECOMING MORE
LIKELY. SATURDAY...MVFR/IFR WITH RAIN AND SNOW LIKELY.
SUNDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS...EXCEPT IFR/MVFR
IN LAKE EFFECT SNOW SHOWERS EAST OF THE LAKES.

&&

.MARINE...
GALE FORCE WINDS CONTINUE ACROSS LAKE ONTARIO THIS MORNING BUT HAVE
RELAXED ON LAKE ERIE. GALE WARNINGS ON ERIE HAVE BEEN SWITCHED TO
SMALL CRAFT ADVISORIES. GALES ON LAKE ONTARIO WILL GRADUALLY SLACKEN
FROM WEST TO EAST THROUGH THE DAY TODAY. EVEN AFTER GALES
SUBSIDE...CONDITIONS SHOULD STILL REMAIN AT OR ABOVE ADVISORY LEVELS
INTO THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 1 PM EST THURSDAY FOR
     NYZ006>008.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
     NYZ004-005.
     LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ003.
     LAKE EFFECT SNOW ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
     THURSDAY FOR NYZ001.
     LAKE EFFECT SNOW WARNING UNTIL 4 AM EST THURSDAY FOR NYZ012-
     085.
     LAKE EFFECT SNOW WARNING UNTIL 10 PM EST THIS EVENING FOR
     NYZ019-020.
     LAKE EFFECT SNOW WARNING FROM 5 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR NYZ010.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THURSDAY FOR LEZ040-041.
         GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
         LOZ043>045-063>065.
         GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LOZ042-062.

&&

SYNOPSIS...RSH/SMITH
NEAR TERM...SMITH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Jan 13, 5:40 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
540 AM EST WED JAN 13 2016

NYZ006>008-141045-
OSWEGO-JEFFERSON-LEWIS-
540 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-141045-
NIAGARA-
540 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002-011-013-014-021-141045-
ORLEANS-GENESEE-LIVINGSTON-ONTARIO-ALLEGANY-
540 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-141045-
MONROE-
540 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-141045-
WAYNE-NORTHERN CAYUGA-
540 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-141045-
CHAUTAUQUA-CATTARAUGUS-
540 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-141045-
NORTHERN ERIE-
540 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-085-141045-
WYOMING-SOUTHERN ERIE-
540 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-141045-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
540 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-141045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
540 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-141045-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
540 AM EST WED JAN 13 2016

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-141045-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
540 AM EST WED JAN 13 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 13, 8:07 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
807 AM EST WED JAN 13 2016

NYZ001-002-131430-
ORLEANS-NIAGARA-
807 AM EST WED JAN 13 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT ORLEANS AND NORTHERN
NIAGARA COUNTIES...

AT 805 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 1 TO 2 INCHES PER HOUR WAS LOCATED FROM WILSON TO NEWFANE AND
MEDINA. THIS BAND WILL REMAIN NEARLY STATIONARY THROUGH MID MORNING
BEFORE WEAKENING BY LATE MORNING.

LOCATIONS IMPACTED INCLUDE...
MEDINA...ALBION...NEWFANE...MIDDLEPORT...LAKESIDE BEACH STATE PARK...
WATERPORT...POINT BREEZE...KENT AND RIDGEWAY.

MOTORISTS SHOULD BE PREPARED FOR VERY POOR VISIBILITY AND SNOW
COVERED ROADS THIS MORNING. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

LAT...LON 4337 7856 4338 7809 4314 7812 4325 7905
      4326 7906

HITCHCOCK
Special weather statement, Jan 13, 8:24 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
824 AM EST WED JAN 13 2016

NYZ004>006-131445-
WAYNE-OSWEGO-NORTHERN CAYUGA-
824 AM EST WED JAN 13 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHERN CAYUGA...SOUTHERN
OSWEGO AND NORTHERN WAYNE COUNTIES...

AT 819 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 2 TO 3 INCHES PER HOUR WAS LOCATED ACROSS NORTHERN
WAYNE...NORTHERN CAYUGA...AND SOUTHERN OSWEGO COUNTY. THIS BAND WILL
REMAIN NEARLY STATIONARY THROUGH MID MORNING.

LOCATIONS IMPACTED INCLUDE...

FAIR HAVEN...RED CREEK...SODUS...WOLCOTT...CATO...HANNIBAL...AND
CENTRAL SQUARE.

THIS INCLUDES INTERSTATE 81 NEAR EXIT 32.

MOTORISTS SHOULD BE PREPARED FOR SEVERE WINTER DRIVING CONDITIONS
WITH VERY POOR VISIBILITY AND DEEP SNOW COVERED ON ROADS THIS
MORNING. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.

LAT...LON 4315 7588 4320 7608 4327 7620 4322 7619
      4320 7621 4324 7627 4322 7626 4320 7627
      4323 7631 4323 7648 4311 7647 4309 7650
      4328 7729 4329 7715 4327 7695 4334 7671
      4331 7671 4341 7663 4327 7587

HITCHCOCK
Local storm report, Jan 13, 8:55 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
855 AM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             FULTON                  43.30N  76.39W
01/13/2016  M5.4 INCH        OSWEGO             NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             2 S WALES               42.74N  78.51W
01/13/2016  M6.7 INCH        ERIE               NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             LITTLE VALLEY           42.25N  78.81W
01/13/2016  M5.0 INCH        CATTARAUGUS        NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             3 W WYOMING             42.82N  78.15W
01/13/2016  M7.8 INCH        WYOMING            NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             1 SSW FRANKLINVILLE     42.33N  78.47W
01/13/2016  M6.0 INCH        CATTARAUGUS        NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0730 AM     SNOW             6 SW WARSAW             42.74N  78.14W
01/13/2016  M4.2 INCH        WYOMING            NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0730 AM     SNOW             1 WSW OLEAN             42.07N  78.45W
01/13/2016  M9.0 INCH        CATTARAUGUS        NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

&&

EVENT NUMBER BUF1600221
EVENT NUMBER BUF1600222
EVENT NUMBER BUF1600223
EVENT NUMBER BUF1600224
EVENT NUMBER BUF1600225
EVENT NUMBER BUF1600226
EVENT NUMBER BUF1600227

JAM
Local storm report, Jan 13, 9:29 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
929 AM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             OLEAN                   42.08N  78.43W
01/13/2016  M12.0 INCH       CATTARAUGUS        NY   EMERGENCY MNGR

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1600228

JAM
Local storm report, Jan 13, 9:37 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
937 AM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             MACHIAS                 42.42N  78.50W
01/13/2016  E18.0 INCH       CATTARAUGUS        NY   EMERGENCY MNGR

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1600229

JAM
Special weather statement, Jan 13, 9:38 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
938 AM EST WED JAN 13 2016

NYZ001-002-131545-
ORLEANS-NIAGARA-
938 AM EST WED JAN 13 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHERN ORLEANS AND
NORTHEASTERN NIAGARA COUNTIES...

AT 935 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 1 TO 2 INCHES PER HOUR WAS LOCATED ALONG THE LAKE ONTARIO SHORE
FROM OLCOTT TO LYNDONVILLE AND MEDINA. THIS BAND OF SNOW
WILL CONTINUE TO MOVE NORTHEAST AND WEAKEN THROUGH LATE MORNING.

LOCATIONS IMPACTED INCLUDE...
ALBION...LAKESIDE BEACH STATE PARK...WATERPORT...POINT BREEZE...
KENT...GAINES...LYNDONVILLE...BARKER AND OLCOTT.

MOTORISTS SHOULD BE PREPARED FOR VERY POOR VISIBILITY AND SNOW
COVERED ROADS THIS MORNING. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

LAT...LON 4336 7863 4338 7849 4337 7825 4338 7809
      4337 7803 4322 7814 4334 7870

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 4:01 AM ESTSmall Craft AdvisoryBUF39 hr
Jan 13, 4:36 AM ESTSpecial Weather StatementBUFOswego54 min
Jan 13, 5:38 AM ESTLake Effect Snow AdvisoryBUFGenesee, Niagara24 hr
Jan 13, 5:40 AM ESTSpecial Weather StatementBUFCayuga65 min
Jan 13, 8:07 AM ESTSpecial Weather StatementBUFNiagara, Orleans83 min
Jan 13, 8:24 AM ESTSpecial Weather StatementBUFCayuga81 min
Jan 13, 9:41 AM ESTSpecial Weather StatementBUFCattaraugus79 min
Jan 13, 9:46 AM ESTSpecial Weather StatementBUFCayuga89 min
Jan 13, 12:13 PM ESTSpecial Weather StatementBUFErie107 min
Jan 13, 12:21 PM ESTSpecial Weather StatementBUFOswego114 min
Jan 13, 2:08 PM ESTSpecial Weather StatementBUFErie112 min
Jan 13, 2:23 PM ESTSpecial Weather StatementBUFOswego112 min
Jan 13, 4:00 PM ESTSpecial Weather StatementBUFErie2 hr
Jan 13, 4:16 PM ESTSpecial Weather StatementBUFOswego119 min
Jan 13, 5:16 PM ESTSpecial Weather StatementBUFErie89 min
Jan 13, 6:44 PM ESTSpecial Weather StatementBUFErie91 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.